Format

Send to

Choose Destination
See comment in PubMed Commons below
J Formos Med Assoc. 2001 Dec;100(12):844-6.

Juvenile dermatomyositis complicated with vasculitis and duodenal perforation.

Author information

1
Department of Pediatrics, National Taiwan University Hospital, 7 Chung-Shan South Road, Taipei, Taiwan.

Abstract

Duodenal perforation has been reported in patients taking steroids and non-steroidal anti-inflammatory drugs (NSAIDs). However, its association with juvenile dermatomyositis is extremely rare. A 4-year-old boy with dermatomyositis presented with intractable abdominal pain which was aggravated after steroid and NSAID therapies. A widespread retroperitoneal abscess was noted on abdominal computerized tomography. An emergency operation showed an ulcer and perforation at the junction of the third and fourth portions of the duodenum. Debridement of the necrotic tissue and repair of the perforation were performed. The postoperative course was complicated by an anastomotic leak, which was corrected by reanastomosis. In addition to intestinal vasculitis, duodenal vasculitis complicated with ulcers and perforation should be included in the differential diagnosis of a child with juvenile dermatomyositis presenting with abdominal complaints.

PMID:
11802528
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center